Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 34, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 5, 2007, 7:25 PM CDT for Collingsworth County, Wheeler County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2007, 7:25 PM CDT (00:25 UTC)
- Expired
- May 5, 2007, 8:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Collingsworth County, TX, Wheeler County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 12:15 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3236 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 060025 TORAMA TXC087-483-060100- /O.NEW.KAMA.TO.W.0034.070506T0025Z-070506T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 725 PM CDT SAT MAY 5 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS SOUTHEASTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 800 PM CDT * AT 719 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO OVER NORTHEASTERN COLLINGSWORTH COUNTY...OR ABOUT 12 MILES SOUTHEAST OF SHAMROCK...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF THE INDICATED COUNTIES... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3503 10021 3502 10002 3526 10002 3526 10022 $$
1 follow-up statement
000
WWUS54 KAMA 060041
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
741 PM CDT SAT MAY 5 2007
TXC087-060051-
/O.CAN.KAMA.TO.W.0034.000000T0000Z-070506T0100Z/
COLLINGSWORTH TX-
741 PM CDT SAT MAY 5 2007
...THE TORNADO WARNING FOR COLLINGSWORTH COUNTY IS CANCELLED...
LAT...LON 3521 10001 3518 10001 3519 10019 3532 10018
3533 10017 3533 10007 3534 10006 3534 9999
3522 9999
$$
TXC483-060100-
/O.CON.KAMA.TO.W.0034.000000T0000Z-070506T0100Z/
WHEELER TX-
741 PM CDT SAT MAY 5 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN WHEELER COUNTY...
AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS STORM WAS
LOCATED OVER EXTREME SOUTHEASTERN WHEELER COUNTY...OR ABOUT 12 MILES
EAST OF SHAMROCK...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF THE INDICATED COUNTY...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3521 10001 3518 10001 3519 10019 3532 10018
3533 10017 3533 10007 3534 10006 3534 9999
3522 9999
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 5, 3:15 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, May 5, 3:15 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT SAT MAY 5 2007
.DISCUSSION...
DRYLINE HAS MOVED INTO ERN TX PNHDL...WITH SFC DWPTS IN MID-50S TO
MID-60S LYING AHEAD OF DRYLINE. WILL CONTINUE MENTION OF POSSIBLY
SEVERE TSTMS TNGT IN ERN ZONES...ALLOWING FOR POSSIBILITY OF DRYLINE
RETREATING DURING EARLY EVE. ISOLATED CONVECTION OCCURRING OVER ERN
NM AT THIS TIME...WHERE COLDER TEMPS AND STRONGER WINDS ALOFT ARE
ASSISTING DEVELOPMENT. ASSOCIATED CDFNT WILL MAKE HEADWAY INTO WRN
AND CENTRAL ZONES TNGT...SO LOW POPS RETAINED WEST OF DRYLINE.
DEEP MSTR EXPECTED TO BE IN PLACE OVER ERN ZONES ON SUN...WITH TSTMS
EXPECTED AGAIN. HAVE INCREASED POPS SUN AND SUN NGT OVER ERN
ZONES. HAVE ALSO INCREASED POPS ON MON...AS DEEPENING LONGWAVE TROF
ALLOWS DEEP MSTR RETURN INTO ERN ZONES. POPS RETAINED MON NGT THRU
WED...AS H5 TROF MOVES SLOWLY EWD. FOR THU AND BEYOND...H5 TROF
PULLS E OF FCST AREA...WITH DRY NW FLOW ALOFT COMMENCING AS H5 RDG
BUILDS INTO AREA.
COCKRELL
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 55 78 51 66 50 / 20 30 20 30 30
BEAVER OK 61 74 56 72 49 / 50 50 50 30 30
BOISE CITY OK 45 72 46 63 44 / 20 30 30 30 30
BORGER TX 61 77 55 71 52 / 20 30 20 30 30
BOYS RANCH TX 52 78 53 67 47 / 20 30 20 30 30
CANYON TX 52 78 51 64 49 / 20 30 20 30 30
CLARENDON TX 63 79 57 69 53 / 30 30 30 40 40
DALHART TX 48 73 48 64 44 / 20 30 20 30 30
GUYMON OK 51 75 53 68 47 / 20 40 30 30 30
HEREFORD TX 50 77 49 63 48 / 20 20 20 30 30
LIPSCOMB TX 62 77 57 71 53 / 50 60 50 30 30
PAMPA TX 63 74 54 67 53 / 30 40 30 30 30
SHAMROCK TX 65 75 62 69 55 / 40 50 50 40 40
WELLINGTON TX 65 77 64 71 56 / 40 50 50 40 40
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
07/03Hazardous weather outlook, May 5, 12:49 PM CDT, 6 hours 36 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1249 PM CDT SAT MAY 5 2007 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1249 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES THE PANHANDLES TODAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND EAST OF THE DRYLINE LATE THIS AFTERNOON OR THIS EVENING. THE POTENTIAL FOR STORMS IS EXPECTED TO REMAIN EAST OF LINE EXTENDING FROM GUYMON TO AMARILLO. WITHIN THIS AREA...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS EAST OF LINE EXTENDING FROM BEAVER OKLAHOMA TO CANADIAN TEXAS AND A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF LINE EXTENDING FROM LIBERAL KANSAS TO CLAUDE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. A FEW STORMS MAY ALSO PRODUCE TORNADOES...ESPECIALLY ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE NORTHEASTERN TEXAS PANHANDLE. A WIND ADVISORY IS ALSO IN EFFECT FOR TODAY ACROSS THE OKLAHOMA PANHANDLE...WHERE STRONG SOUTHWEST WINDS OF UP TO 35 MPH ARE EXPECTED ALONG WITH GUSTS TO 50 MPH. CAUTION IS ADVISED ON AREA LAKES ACROSS THE TEXAS PANHANDLE AS WINDS ARE EXPECTED TO REMAIN JUST BELOW ADVISORY LEVEL CRITERIA. STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN AN INCREASED FIRE DANGER...ESPECIALLY ACROSS THE WESTERN THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH WEDNESDAY ACROSS ALL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS MAY REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. IN ADDITION...PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY ACROSS THE EASTERN SECTIONS OF THE PANHANDLES THIS EVENING. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS...AND BE ON THE ALERT FOR UPDATED STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE IN AMARILLO. SPOTTER ACTIVATION MAY ALSO BE REQUIRED MONDAY AND TUESDAY. SP
In the hours before
Local storm report, May 5, 1:33 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
133 PM CDT SAT MAY 05 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0117 PM TSTM WND GST FOLLETT 36.43N 100.14W
05/05/2007 E60 MPH LIPSCOMB TX FIRE DEPT/RESCUE
THUNDER AND LIGHTENING WITH BRIEF PERIOD OF HEAVY RAIN
AND WINDS UP TO 60 MILES AN HOUR.
&&
GWLocal storm report, May 5, 7:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
725 PM CDT SAT MAY 05 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 6 NE LUTIE 35.08N 100.15W
05/05/2007 E1.75 INCH COLLINGSWORTH TX NWS OFFICE
&&
RTWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:06 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 54 min |
| May 5, 11:22 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 53 min |
| May 5, 11:45 PM CDT | Tornado Warning | AMA | Gray | 31 min |
| May 6, 12:02 AM CDT | Severe Thunderstorm Warning | AMA | Donley | 58 min |
| May 6, 12:10 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 65 min |
| May 6, 12:33 AM CDT | Severe Thunderstorm Warning | AMA | Gray | 57 min |
| May 6, 12:51 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 54 min |
| May 6, 1:11 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 64 min |
| May 6, 1:28 AM CDT | Severe Thunderstorm Warning | AMA | Gray | 62 min |
| May 6, 2:18 AM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 57 min |
| May 6, 5:33 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 57 min |
| May 6, 6:15 AM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 60 min |
| May 6, 5:31 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 59 min |
| May 6, 6:13 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 62 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.